Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 131, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2004, 2:35 AM CDT for Webster County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2004, 2:35 AM CDT (07:35 UTC)
- Expired
- May 27, 2004, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Webster County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:51 AM CDT | TSTM WND GST 70 | Northview, MO | $$ |
| May 27, 2:51 AM CDT | TSTM WND GST 70 | Northview, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:50 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 270735 SVRSGF MOC225-270815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 AM CDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 315 AM CDT. * AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIR GROVE...OR ABOUT 12 MILES NORTH OF SPRINGFIELD...AND MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MARSHFIELD BY 245 AM CDT. NEAR NIANGUA BY 250 AM CDT. THE TOWNS OF ELKLAND...NORTHVIEW AND RADER ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3750 9307 3723 9308 3723 9270 3749 9271 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:10 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, May 26, 7:10 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT WED MAY 26 2004 ...MESOSCALE CONVECTIVE DISCUSSION... AFTER LOOKING AT 00Z SGF SOUNDING AND COORDINATION WITH SPC HAVE DECIDED TO REMOVE SOUTHERN PORTION OF TORNADO WATCH. 00Z SOUNDING SHOWS DECENT CAP DEVELOPING AROUND 800 TO 850 MB AS WARMER AIR CONTINUES TO ADVECT INTO THE AREA AT THAT LEVEL. HAVE ALSO DIMINISHED POPS BACK INTO THE 30 TO 50 PERCENT RANGE FOR TONIGHT WITH HIGHEST POPS TO THE NORTH AROUND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH CONTINUES NORTH OF A NEVADA TO SALEM LINE. KS...NONE. LINDENBERG
Hazardous weather outlook, May 26, 8:55 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED MAY 26 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
855 PM CDT WED MAY 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED SEVERE THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF GOLF BALLS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AND POSSIBLY AN ISOLATED TORNADO.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLOODING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT...HOWEVER THE GREATEST THREAT OF SEVERE THUNDERSTORMS IS
NORTH OF A NEOSHO TO SALEM LINE. FLOODING IS POSSIBLE ACROSS
MAINLY CENTRAL MISSOURI.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT AS A
LOW LEVEL JET ENHANCES CONVERGENCE ALONG A FRONTAL BOUNDARY
STALLED OUT ACROSS THE OUTLOOK AREA. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL. THERE IS A CHANCE FOR DAMAGING
WINDS AND POSSIBLY A TORNADO...MAINLY BEFORE 11 PM.
LOCALLY HEAVY RAINFALL ON ALREADY SATURATED GROUNDS COULD LEAD TO
LOCALIZED FLOODING...MAINLY OVER CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND
FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION
WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING
THROUGH THE PLAINS AND MIDWEST LATE SUNDAY WILL PROVIDE AN
ADDITIONAL CHANCE FOR STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
DSA/IZZIIn the hours before
Local storm report, May 27, 1:30 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0130 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 8 NW ARMA 37.61N 94.80W
05/27/2004 1.75 INCH CRAWFORD KS EMERGENCY MNGR
BOOKBINDERLocal storm report, May 27, 1:50 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0150 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 6 N LAMAR 37.58N 94.28W
05/27/2004 1.00 INCH BARTON MO PUBLIC
1 INCH HAIL REPORTED BY VOLUNTEER WEATHER OBSERVER.
0130 AM FUNNEL CLOUD 3 NW GOLDEN CITY 37.43N 94.14W
05/27/2004 BARTON MO TRAINED SPOTTER
0130 AM TORNADO 3 N LAMAR 37.54N 94.28W
05/27/2004 BARTON MO TRAINED SPOTTER
POSSIBLE TORNADO OBSERVED JUST NORTH OF LAMAR BY STORM
SPOTTERS. TREES DOWN.
BOOKBINDERLocal storm report, May 27, 1:59 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0159 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG LOCKWOOD 37.38N 93.97W
05/27/2004 DADE MO LAW ENFORCEMENT
65 MPH WINDS AND TREE DAMAGE
DAVISSpecial weather statement, May 27, 2:02 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 202 AM CDT THU MAY 27 2004 MOZ066>068-070-071-077>083-088>092-094>098-102>106-271100- BARRY-BARTON-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY- HOWELL-JASPER-LACLEDE-LAWRENCE-OREGON-OZARK-PHELPS-POLK-PULASKI- SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON... FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT... MOUNT VERNON...NEVADA...OZARK...ROLLA...SPRINGFIELD... STOCKTON AND WEST PLAINS. 202 AM CDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 307...IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...DALLAS...DENT... DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEVADA...OZARK...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. BOOKBINDER
Local storm report, May 27, 2:03 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0203 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG MINDENMINES 37.48N 94.60W
05/27/2004 BARTON MO LAW ENFORCEMENT
WIDESPREAD TREE DAMAGE AND A FEW STRUCTURES DAMAGED FROM
MINDENMINES TO IANTHA.
0200 AM HAIL ARCOLA 37.53N 93.92W
05/27/2004 0.88 INCH DADE MO AMATEUR RADIO
BOOKBINDERLocal storm report, May 27, 2:12 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0212 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL ASH GROVE 37.32N 93.58W
05/27/2004 0.75 INCH GREENE MO TRAINED SPOTTER
BOOKBINDERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 29 min |
| May 26, 9:12 PM CDT | Tornado Warning | SGF | Vernon | 63 min |
| May 26, 9:44 PM CDT | Tornado Warning | SGF | St. Clair | 61 min |
| May 26, 10:37 PM CDT | Tornado Warning | SGF | Hickory | 68 min |
| May 26, 10:40 PM CDT | Tornado Warning | SGF | St. Clair | 35 min |
| May 26, 11:03 PM CDT | Tornado Warning | SGF | Dallas | 57 min |
| May 26, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 52 min |
| May 26, 11:29 PM CDT | Tornado Warning | SGF | Laclede | 76 min |
| May 27, 12:13 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 32 min |
| May 27, 12:16 AM CDT | Tornado Warning | SGF | Pulaski | 59 min |
| May 27, 12:55 AM CDT | Tornado Warning | SGF | Barton, Vernon | 65 min |
| May 27, 1:31 AM CDT | Tornado Warning | SGF | Dade | 59 min |
| May 27, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 58 min |
| May 27, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 54 min |
| May 27, 2:56 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 64 min |
| May 27, 3:16 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 44 min |
| May 27, 3:31 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 59 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.